MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation- it has not been received.The investigation is pending.
 
Event or Problem Description
It was reported that the chemosafelock bag spike adapterhad a leak issue.It was stated that there was ¿leakage" observed.The event occurred after use.The sample is not contaminated with blood or body fluid.There was no reported impact of event on patient.There was no reported impact on medical institution worker.The affected sample is available to be sent for investigation.There was unknown patient involvement but no patient harm.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where red arrows are pointed to a drop of water coming from inside the chemolock, no additional damage or anomalies were found.One (1) used list #kl-bs001u3, chemosafelock bag spike was returned for evaluation.As received the seal seems to be a little off center.However, no additional damage or anomalies were observed.No mating device was returned for evaluation.The sample was primed with a chemosafe lock and standalone and a leak in each situation was confirmed.The returned chemoport was cut, and a deformed spike was observed.Complaint of leakage can be confirmed.The probable cause is due to a deformation on spike happening due to a conveyer damage during molding process in manufacturing.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
Additional information was received stating that the suspected lot number is 13988483.The customer returned the device to terumo factory and it was reported "leakage at the connection between the concerned product and a chemosafelock infusion set.One (1) actual sample was received connected to a palonosetron i.V.Infusion bag.In addition, chemosafelock infusion set (kl-af3h01n) was also received.No damages or deformation were confirmed, including the main seal.When we connected the sample to our in-house saline bag and chemosafelock infusion set to check liquid flow, leakage was confirmed at the back of clips of chemosafelock connector.When we checked liquid flow after replaced the sample to our in-house kl-bs001u3, no leakage was observed.Ct inspection was performed on the connection between the sample and a kl-msu3, wherein the deformed conduit and a gap between the conduit and seal part were confirmed.The event occurred during infusion of : palonosetron i.V.Infusion bag ¿taiho¿ 50ml.Chemosafelock infusion set(klaf3h01n) was the identified mating device.Type of procedure is drug infusion.The event was not detected prior to direct patient use.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences and no medical/surgical intervention were required.The device was changed out/replaced with no further problems encountered." there was patient involvement but no patient harm reported as a consequence of this event.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21127231
Report Number9617594-2025-00055
Device Sequence Number6825523
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)00840619023676(17)20170401(10)13988483
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13988483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown